Jump to content
CrazyBoards.org

Abilify switching from sedating to activating after years?


Recommended Posts

I have been taking 30mg abilify along with wellbutrin and lexapro.  I found abilify sedating so I would take it at night with lexapro, I am in the process of switching to 20 mg abilify.

I have been having trouble staying asleep at night. It is not mania/hypo, I am exhausted in the morning.  I think it could be the abilify causing insomnia.  The trouble sleeping has been an ongoing issue but it has gotten worse.

I am going to try taking abilify in am to see if it helps.

Any insight? suggestions?

Link to comment
Share on other sites

maybe because of the dose decrease?  sometimes meds are activating at one point (abilify was for me) and sedating at other levels (I didn't ever get to 30mg because it caused akathisia). 

maybe it makes sense to call the (hopefully temporary) pdoc back and say that you're not comfortable with the decrease since you're stable?  (if that's true...that's what I seemed to hear)

  • Like 1
Link to comment
Share on other sites

2 hours ago, dancesintherain said:

sometimes meds are activating at one point (abilify was for me) and sedating at other levels

I agree this is possible, it happened to me With abilify too 

  • Like 1
Link to comment
Share on other sites

11 hours ago, dancesintherain said:

maybe because of the dose decrease?  sometimes meds are activating at one point (abilify was for me) and sedating at other levels (I didn't ever get to 30mg because it caused akathisia). 

maybe it makes sense to call the (hopefully temporary) pdoc back and say that you're not comfortable with the decrease since you're stable?  (if that's true...that's what I seemed to hear)

I am not sure how I feel about the med change.  Abilify is supposed to be weight neutral. i don't know if it is why I am having trouble losing weight. I sort of want to give it a try and see if I have any benefit but I am nervous about destabilizing.  The last time I was on a lower dose, I started having repetitive phrases going through my mind. Not hearing voices, more like an earworm, but distressing. Right now I am alternating 20mg/30mg until the bottle of 30mg is empty.  No issues so far. I switched to taking abilify earlier and crashed last night. I will keep taking it earlier and see how it goes.

Link to comment
Share on other sites

@confused

i am having this same issue! I slept beautifully on 30 mg abilify and took it at bedtime. Now at 10 mg I can’t fall asleep and I sleep so lightly. It takes me like 3 hours to fall asleep now. But before, when I was on 30 mg abilify, I’d fall asleep quickly and sleep through the night.

good luck with your sleep woes. 

  • Like 1
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...